Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 304, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 2, 2011, 5:39 PM CDT for Kingman County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 2, 2011, 6:05 PM CDT
- In force
- 26 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Kingman County, KS
The radar
The Wichita radar (KICT), 67 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 2521 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171
WUUS53 KICT 022239
SVRICT
KSC095-022315-
/O.NEW.KICT.SV.W.0304.110702T2239Z-110702T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
539 PM CDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
KINGMAN. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
CUNNINGHAM...CLEVELAND...WILLOWDALE...SPIVEY AND RAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3773 9847 3773 9781 3748 9780 3742 9819
3756 9847
TIME...MOT...LOC 2239Z 044DEG 1KT 3763 9823
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL2 follow-up statements
063
WWUS53 KICT 022252
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT SAT JUL 2 2011
KSC095-022315-
/O.CON.KICT.SV.W.0304.000000T0000Z-110702T2315Z/
KINGMAN KS-
552 PM CDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN COUNTY
UNTIL 615 PM CDT...
AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF KINGMAN...MOVING
NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...PENALOSA...MURDOCK...KINGMAN AIRPORT AND MT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3773 9847 3773 9781 3748 9780 3742 9819
3756 9847
TIME...MOT...LOC 2252Z 206DEG 4KT 3767 9820
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL741
WWUS53 KICT 022305
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
605 PM CDT SAT JUL 2 2011
KSC095-022315-
/O.CAN.KICT.SV.W.0304.000000T0000Z-110702T2315Z/
KINGMAN KS-
605 PM CDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR KINGMAN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3773 9847 3773 9781 3748 9780 3742 9819
3756 9847
TIME...MOT...LOC 2305Z 206DEG 4KT 3768 9819
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:19 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 2:19 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 219 PM CDT SAT JUL 2 2011 .DISCUSSION... THE MAIN FORECAST CONCERNS CONTINUE TO BE THE HEAT FOLLOWED BY WIDELY SCATTERED THUNDERSTORMS TONIGHT AND SUNDAY. THE SUBTROPICAL RIDGE CONTINUES TO SPRAWL ACROSS THE CENTRAL AND SOUTHERN CONUS WHILE A DIFFUSE STATIONARY FRONT BISECTS KANSAS. SOUTH OF THE FRONT...PREPARATIVE PLANS SHOULD BE MADE WITH HEAT INDICES AT OR ABOVE 100 DEGREES EXPECTED TO PERSIST THROUGH MUCH OF THE HOLIDAY WEEKEND. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT MAINLY ALONG AND NORTH OF THE DIFFUSE STATIONARY FRONT ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. OTHER ISOLATED DIURNAL THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN AND SOUTHEAST KANSAS THROUGH THE EVENING HOURS WITHIN DEEPLY MIXED/WEAKLY CAPPED AIRMASS. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS AND SMALL HAIL BUT GIVEN WEAK VERTICAL SHEAR THE PROBABILITY FOR MORE ORGANIZED/SEVERE THUNDERSTORMS REMAINS LOW. THE NAM REMAINS MORE AGGRESSIVE AND FURTHER SOUTH WITH A QPF BOMB ACROSS CENTRAL KANSAS WHILE THE GFS SUPPORTS A MORE NORTHERN SCENARIO. WILL KEEP MID POPS ALONG/NORTH OF THE STATIONARY FRONT WITH THE BEST CHANCES FOR DEEP MOIST CONVECTION EXPECTED ALONG AND NORTH OF I-70. SUNDAY-TUESDAY...A FEW MORNING SHOWERS MAY BE ONGOING EARLY SUNDAY WITH ISOLATED/WIDELY SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON/EARLY EVENING WITHIN DEEPLY MIXED/WEAKLY CAPPED AIRMASS. THE DIFFUSE FRONT/CONVECTIVE OUTFLOW MAY PROVIDE AN ADDITIONAL FOCUS FOR DEEP MOIST CONVECTION AND MAINTAINED LOW POPS THROUGH THE DAY. THE H5 RIDGE IS PROGGED TO BUILD OVER THE CENTRAL ROCKIES/CENTRAL HIGH PLAINS REGION ON MONDAY BEFORE EXPANDING EASTWARD ACROSS THE SOUTHERN AND CENTRAL PLAINS ON TUESDAY WITH WEAK/NORTHERLY FLOW ANTICIPATED ACROSS THE FORECAST AREA. HARD TO RULE OUT AN ISOLATED DIURNALLY DRIVEN THUNDERSTORM AND WILL MAINTAIN LOW POPS ACROSS MAINLY SOUTHEAST KANSAS ON MONDAY. ANOTHER COLD FRONT IS PROGGED TO MOVE OVER THE NORTHERN PLAINS ON TUESDAY BEFORE BECOMING STATIONARY ACROSS NORTHERN KANSAS LATE TUE/EARLY WED. WEDNESDAY-SATURDAY...AT THE BEGINNING OF THE PERIOD...A SHORTWAVE TROUGH MOVING OVER THE UPPER MISSISSIPPI VALLEY AREA WILL HELP DRIVE A COLD FRONT SOUTH INTO THE CENTRAL PLAINS STATES. UNCERTAINTY REMAINS IN HOW FAR SOUTH THE FRONT WILL TRANSLATE...HOWEVER MAINTAINED A SUBTLE COOLING TREND THROUGH THE LATTER HALF OF THE WEEK AS THE MID/UPPER RIDGE TEMPORARILY BREAKS DOWN ACROSS THE AREA LEADING TO MORE SEASONABLE TEMPERATURES AND TYPICAL DIURNAL THUNDERSTORM ACTIVITY. MWM && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN ISSUE WILL BE LOCATION/TIMING/COVERAGE OF THUNDERSTORMS THIS AFTERNOON/EVENING. CANNOT COMPLETELY RULE OUT A CHANCE OF THUNDERSTORMS AT EVERY SITE...BUT BOUNDARY/DYNAMICS CERTAINLY FAVOR THE I-70 CORRIDOR VERY LATE THIS AFTERNOON/EVENING. BELIEVE CHANCES ARE LOW ENOUGH TO NOT MENTION AT KCNU/KICT/KHUT AT ALL. GIVEN UNCERTAINTY...WILL JUST GO VCTS DURING THE MOST FAVORABLE TIMES AT KRSL/KSLN. OBVIOUSLY LOWER CEILINGS/VISIBILITIES WILL OCCUR IF STORMS DEVELOP AND TRACK DIRECTLY OVER FORCAST SITE AND PLAN TO AMEND AS NECESSARY WHEN CHANCES INCREASE. BOUNDARY LOCATION BY DAYBREAK SUN WILL BE HEAVILY INFLUENCED BY AMOUNT OF CONVECTION DURING THE NIGHT. BEST ESTIMATE AT THIS TIME IS FOR BOUNDARY TO STILL BE LURKING IN THE VICINITY OF I-70 SUN MORNING. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 99 74 100 / 20 20 10 10 HUTCHINSON 72 98 73 101 / 30 30 10 10 NEWTON 73 97 73 100 / 30 30 10 10 ELDORADO 73 96 73 99 / 20 30 10 10 WINFIELD-KWLD 75 98 75 100 / 20 20 10 20 RUSSELL 69 97 71 100 / 40 20 10 0 GREAT BEND 71 98 72 101 / 30 20 10 0 SALINA 70 97 72 100 / 40 40 10 10 MCPHERSON 72 97 73 101 / 30 30 10 10 COFFEYVILLE 75 98 76 98 / 20 30 20 20 CHANUTE 74 95 73 96 / 20 40 20 20 IOLA 74 95 73 96 / 20 40 20 20 PARSONS-KPPF 75 96 75 97 / 20 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ069>072-093>096-098>100. HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ052-053. &&
Hazardous weather outlook, Jul 2, 3:18 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 318 PM CDT SAT JUL 2 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-032030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 318 PM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HIGH TEMPERATURES IN THE 100 TO 105 DEGREE RANGE WILL ALLOW HEAT INDICES TO APPROACH 105 DEGREES THROUGH EARLY EVENING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY WHICH REMAIN IN EFFECT THROUGH 8 PM. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS TO 55 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES WILL CONTINUE TO BE AROUND 100 DEGREES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS SUNDAY THROUGH WEDNESDAY AND THEN AGAIN NEXT WEEKEND. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER CENTRAL AND EASTERN KANSAS POSSIBLY LINGERING INTO MONDAY ACROSS SOUTHEAST KANSAS. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jul 2, 5:02 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 502 PM CDT SAT JUL 2 2011 KSZ082-083-022230- KINGMAN-SEDGWICK- 502 PM CDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND SOUTHWEST SEDGWICK COUNTIES... AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF VIOLA TO CUNNINGHAM...AND DRIFTING EAST AT 5 MPH. OUTFLOW WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. DARMOFAL
Local storm report, Jul 2, 5:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST 1 E GEUDA SPRINGS 37.11N 97.13W
07/02/2011 M55 MPH COWLEY KS EMERGENCY MNGR
&&
KEDLocal storm report, Jul 2, 5:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST ARKANSAS CITY 37.07N 97.04W
07/02/2011 M60 MPH COWLEY KS EMERGENCY MNGR
&&
KEDLocal storm report, Jul 2, 5:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG ARKANSAS CITY 37.07N 97.04W
07/02/2011 COWLEY KS EMERGENCY MNGR
POWER POLE AND LINES DOWN JUST WEST OF DOWNTOWN.
&&
KEDLocal storm report, Jul 2, 5:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 4 S ARKANSAS CITY 37.01N 97.04W
07/02/2011 COWLEY KS EMERGENCY MNGR
FIREWORKS STAND BLOWN OVER ON STATE LINE SOUTH OF
ARKANSAS CITY.
&&
KEDLocal storm report, Jul 2, 5:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
538 PM CDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG ARKANSAS CITY 37.07N 97.04W
07/02/2011 COWLEY KS EMERGENCY MNGR
LARGE TREE DOWN JUST EAST OF DOWNTOWN.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:39 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 36 min |
| Jul 2, 5:13 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 32 min |
| Jul 2, 6:43 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 20 min |
| Jul 2, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.